MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) ENDOVIVE¿ JEJUNAL FEEDING TUBE; TUBE, FEEDING

BOSTON SCIENTIFIC - COSTA RICA (COYOL) ENDOVIVE¿ JEJUNAL FEEDING TUBE; TUBE, FEEDING
Model Number M00566340
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.However, the complainant reported that the device was not expired.(b)(4).The device has been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an endovive three-port through the peg jejunal tube was used during a percutaneous endoscopic gastrostomy procedure performed on (b)(6) 2018.According to the complainant, after placement was performed, tube blockage occurred frequently due to kink, and the kink issue was resolved using a biopsy forceps through endoscope.Recurrence of issue within a week was noticed.The procedure was completed with a new endovive three-port through the peg jejunal tube.There were no patient complications reported due to this event.
 
Additional Manufacturer Narrative
Visual evaluation of the returned device found that the tube had been kinked at 43cm from the distal end.The investigation was consistent with the reported event that the device was kinked.Based on the examination of the returned device, the event description and evaluation of other devices with the same issue of feeding tube kinked, the most probable root cause is anticipated procedural complication.
 
Event or Problem Description

Brand Name
ENDOVIVE¿ JEJUNAL FEEDING TUBE
Common Device Name
TUBE, FEEDING
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key7335969
Report Number3005099803-2018-00767
Device Sequence Number19016455
Product Code FPD
UDI-Device Identifier08714729789666
UDI-Public08714729789666
Combination Product (Y/N)N
PMA/510(K) Number
K091340
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00566340
Device Catalogue Number6634
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2018
Initial Date Received by Manufacturer 02/26/2018
Supplement Date Received by Manufacturer03/25/2018
Initial Report FDA Received Date03/13/2018
Supplement Report FDA Received Date03/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1